Alert archive / Oklahoma / Freeze Warnings in 2009

Freeze Warning 2, NWS Tulsa, OK

March 31, 20095 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Mar 31, 2009, 3:26 PM CDT for 5 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 1, 2009, 1:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 3:26 PM CDT (20:26 UTC)
In effect from
Apr 1, 2009, 1:00 AM CDT
Expired
Apr 1, 2009, 4:25 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 312026
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE MAR 31 2009


ARZ001-002-010-011-OKZ054>058-063-010430-
/O.NEW.KTSA.FZ.W.0002.090401T0600Z-090401T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
326 PM CDT TUE MAR 31 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. 

SUB FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT ACROSS
PORTIONS OF FAR NORTHEAST OKLAHOMA...AND NORTHWEST ARKANSAS. CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING
CONDITIONS...WHICH WILL ALLOW TEMPERATURES TO FALL TO NEAR 30
DEGREES BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.

&&

$$
2 follow-up statements
000 
WWUS74 KTSA 010146
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE MAR 31 2009

ARZ001-002-010-011-OKZ054>058-063-011000-
/O.CON.KTSA.FZ.W.0002.090401T0600Z-090401T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
846 PM CDT TUE MAR 31 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY. 

SUB-FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT ACROSS
PORTIONS OF FAR NORTHEAST OKLAHOMA...AND NORTHWEST ARKANSAS.
CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING CONDITIONS...WHICH WILL ALLOW TEMPERATURES TO FALL TO
NEAR 30 DEGREES BY MORNING. TEMPERATURES ARE EXPECTED TO RISE
ABOVE FREEZING BY MID-MORNING WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.

&&

$$
000 
WWUS74 KTSA 010925
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
425 AM CDT WED APR 1 2009

ARZ001-002-010-011-OKZ054>058-063-011030-
/O.CAN.KTSA.FZ.W.0002.000000T0000Z-090401T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
425 AM CDT WED APR 1 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE
WARNING.  TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING ACROSS
MOST OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FOR THE REMAINDER
OF THE MORNING HOURS AS SOUTHERLY WINDS BEGIN TO INCREASE.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 31, 3:08 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 31, 3:08 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE MAR 31 2009

.DISCUSSION...
ACTIVE PATTERN WILL PERSIST ACROSS THE AREA INTO THE WEEKEND. MAIN
FORECAST CHALLENGES ARE THUNDERSTORM CHANCES TOMORROW NIGHT AND
INTO WEDNESDAY...AND AGAIN OVER THE WEEKEND...AS WELL AS FREEZING
TEMPERATURES TONIGHT.

SURFACE HIGH HAS SETTLED INTO CENTRAL/EAST TEXAS TODAY. GUSTY WEST
TO NORTHWEST WINDS HAVE PREVAILED THROUGH THE DAY...BUT
GUSTS/SPEEDS SHOULD SUBSIDE NEAR SUNSET. WITH CLEAR SKIES AND DEW
POINTS IN THE 20S THROUGH THE NIGHT...THIS WILL ALLOW FOR GOOD
RADIATIONAL COOLING CONDITIONS. EXPECT THAT SOME LOCATIONS VERY
NEAR THE KANSAS AND MISSOURI BORDERS WILL SEE FREEZING
TEMPERATURES...AND AS A RESULT...WILL ISSUE A FREEZE WARNING
EFFECTIVE LATE TONIGHT.

RETURN FLOW INCREASES TOMORROW WHICH WILL ALLOW FOR VERY WARM
TEMPERATURES AND INCREASING DEW POINTS AHEAD OF ANOTHER UPPER
LEVEL SYSTEM. HIGHS WILL WARM INTO THE 70S ACROSS MUCH OF EASTERN
OKLAHOMA AND WESTERN ARKANSAS. AT THIS POINT...IT APPEARS THAT
CONVECTION WILL HOLD OFF UNTIL WELL AFTER 00Z...SIMILAR TO LAST
NIGHT...WITH THE BULK OF IT COMING AFTER 06Z IN OKLAHOMA AND 12Z
IN ARKANSAS. ELEVATED INSTABILITY AND PRESENCE OF GOOD DEEP LAYER
SHEAR WILL SUPPORT A SEVERE THREAT.

ANOTHER COOL DOWN WILL FOLLOW THE PASSAGE OF THE SYSTEM FOR
THURSDAY...WITH WARMING TEMPERATURES ON FRIDAY AND INTO SATURDAY.
TEMPERATURES SHOULD BE QUITE WARM ON SATURDAY...WITH NEAR 80
SUPPORTED ACROSS EASTERN OKLAHOMA. NEXT SYSTEM WILL BEGIN TO
AFFECT THE AREA LATE SATURDAY...WITH THE BULK OF THE PRECIPITATION
SATURDAY NIGHT...WITH A SEVERE THREAT AGAIN SUPPORTED.

THE PATTERN QUIETS DOWN A BIT AFTER THE SATURDAY NIGHT FRONTAL
PASSAGE...WITH ANY ADDITIONAL PRECIPITATION CHANCES HOLDING OFF
UNTIL JUST AFTER THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   37  71  47  55 /   0  10  70  70
FSM   36  69  49  57 /   0  10  50  80
MLC   37  72  54  57 /   0  10  60  60
BVO   30  68  42  51 /   0  10  70  70
FYV   30  66  46  54 /   0  10  60  80
BYV   33  65  47  56 /   0  10  50  80
MKO   34  70  51  54 /   0  10  60  70
MIO   32  67  44  49 /   0  10  70  80
F10   37  70  52  56 /   0  10  60  70
HHW   35  74  55  61 /   0  10  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ063.

AR...FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...10
LONG TERM....22
Hazardous weather outlook, Mar 31, 12:59 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT TUE MAR 31 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT TUE MAR 31 2009

...CURRENT WEATHER PATTERN YIELDS PERIODIC SEVERE WEATHER EVENTS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG SOUTHERLY WINDS WILL DEVELOP WEDNESDAY AND ALLOW FOR
MOISTURE TO QUICKLY RETURN TO THE AREA.  THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE WEDNESDAY NIGHT...AND CONTINUE INTO
THURSDAY WITH A POTENTIAL FOR SEVERE WEATHER.  THE MOST LIKELY
IMPACT WOULD BE FROM LARGE HAIL.

THE NEXT STORM SYSTEM QUICKLY FOLLOWS AND ARRIVES OVER THE
WEEKEND...WITH THUNDERSTORM CHANCES RETURNING SATURDAY EVENING
INTO SUNDAY. WHILE THE AMOUNT OF MOISTURE RETURN IS MORE
UNCERTAIN...THE OVERALL PATTERN WILL SUPPORT A RISK OF SEVERE
WEATHER DURING THIS PERIOD.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN ACTIVE WEATHER PATTERN REMAINS IN PLACE AND SEVERE WEATHER
EVENTS ARE POSSIBLE EVERY 2 TO 3 DAYS THROUGH NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 31, 9:57 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 AM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND DMG     STIGLER                 35.25N 95.12W
03/30/2009                   HASKELL            OK   EMERGENCY MNGR

            OUT BUILDING BLOWN DOWN ON WEST SIDE OF STIGLER ON FISH
            CREEK ROAD JUST SOUTH OF HIGHWAY 9. ALSO A TRAVEL TRAILER
            WAS TURNED OVER AT HIGHWAY 9 AND VFW ROAD.

&&

SAA
Local storm report, Mar 31, 11:39 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     MCCURTAIN               35.15N 94.97W
03/30/2009                   HASKELL            OK   EMERGENCY MNGR

            MANY LARGE TREE LIMBS BLOWN DOWN

1230 AM     TSTM WND DMG     HONOBIA                 34.54N 94.94W
03/31/2009                   LE FLORE           OK   POST OFFICE

            LARGE TREE LIMBS BLOWN DOWN ALONG COUNTY LINE

&&

SAA
Local storm report, Mar 31, 11:40 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     HAIL             ASHLAND                 34.77N 96.07W
03/30/2009  E0.75 INCH       PITTSBURG          OK   PUBLIC

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:07 PM CDTSpecial Weather StatementTSAOsage53 min
Mar 30, 7:29 PM CDTSpecial Weather StatementTSAOsage, Pawnee61 min
Mar 30, 8:27 PM CDTSpecial Weather StatementTSAPawnee48 min
Mar 30, 8:32 PM CDTTornado WarningTSAOsage, Pawnee28 min
Mar 30, 8:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa, Washington52 min
Mar 30, 9:40 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Rogers, Tulsa, Wagoner65 min
Mar 30, 9:51 PM CDTSpecial Weather StatementTSANowata, Washington39 min
Mar 30, 10:03 PM CDTSpecial Weather StatementTSAOkmulgee27 min
Mar 30, 10:17 PM CDTSpecial Weather StatementTSAMayes43 min
Mar 30, 10:35 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee25 min
Mar 30, 10:43 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha77 min
Mar 30, 10:55 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah80 min
Mar 30, 11:31 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha59 min
Mar 30, 11:46 PM CDTSpecial Weather StatementTSAAdair, Haskell, Latimer, LeFlore, Sequoyah74 min
Mar 30, 11:49 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah56 min
Mar 31, 12:08 AM CDTSevere Thunderstorm WarningTSASequoyah67 min
Mar 31, 12:27 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha78 min
Mar 31, 1:01 AM CDTSpecial Weather StatementTSALeFlore59 min

Nearby

Freeze Warnings in Oklahoma, 2009Freeze Warnings in Arkansas, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.